Alert archive / New York / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 3, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at May 10, 2007, 1:43 PM EDT for St. Lawrence County, New York. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2007, 1:43 PM EDT (17:43 UTC)
- Expired
- May 10, 2007, 2:45 PM EDT
- In force
- 62 min
- Issued by
- NWS Burlington, VT
- Area
- Counties, with a storm outline in the text
County St. Lawrence County, NY
The radar
The Ft Drum radar (KTYX), 138 km from the middle of the area, began a volume at 17:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 2:10 PM EDT | HAIL 1.25 | Brasher Falls, NY | REPORT FROM HIGHWAY GARAGE. ALSO STRONG WINDS...BUT STRENGTH UNKNOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 12:17 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 5.7 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 654 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 725 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBTV 101743
SVRBTV
NYC089-101845-
/O.NEW.KBTV.SV.W.0003.070510T1743Z-070510T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
143 PM EDT THU MAY 10 2007
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ST. LAWRENCE COUNTY IN NORTHERN NEW YORK
* UNTIL 245 PM EDT.
* AT 136 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL. THIS STORM WAS
LOCATED NEAR POTSDAM...AND MOVING NORTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES SOUTHEAST OF NORWOOD AROUND 205 PM EDT.
STOCKHOLM CENTER AROUND 215 PM EDT.
7 MILES SOUTHEAST OF RAYMONDVILLE AROUND 225 PM EDT.
6 MILES SOUTHWEST OF HELENA AND 7 MILES SOUTHEAST OF MASSENA AROUND
245 PM EDT.
THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS...DESTRUCTIVE
HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF LARGE DAMAGING HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 4497 7492 4497 7489 4499 7488 4499 7479
4495 7472 4494 7466 4482 7465 4452 7488
4460 7510 4462 7510
$$
LAHIFF2 follow-up statements
000
WWUS51 KBTV 101818
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
217 PM EDT THU MAY 10 2007
NYC089-101845-
/O.CON.KBTV.SV.W.0003.000000T0000Z-070510T1845Z/
ST. LAWRENCE NY-
217 PM EDT THU MAY 10 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR NORTH CENTRAL ST. LAWRENCE COUNTY...
AT 212 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING LARGE DAMAGING HAIL UP TO PING PONG BALL
SIZE. THIS STORM WAS LOCATED NEAR NORTH LAWRENCE..MOVING NORTHEAST
AT 10 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
IRONTON AROUND 235 PM EDT.
HELENA AROUND 240 PM EDT.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
HAIL UP TO 1 AND A HALF INCHES IN DIAMETER HAS BEEN REPORTED
IN BRASHER FALLS WITH THIS STORM. IF YOU ARE IN THE PATH OF
THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR NORTHERN NEW YORK.
LAT...LON 4497 7492 4497 7489 4499 7488 4499 7479
4495 7472 4494 7466 4482 7465 4452 7488
4460 7510 4462 7510
$$
LAHIFF000
WWUS51 KBTV 101846
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
245 PM EDT THU MAY 10 2007
NYC089-101855-
/O.EXP.KBTV.SV.W.0003.000000T0000Z-070510T1845Z/
ST. LAWRENCE NY-
245 PM EDT THU MAY 10 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL ST. LAWRENCE
COUNTY EXPIRES AT 245 PM EDT...
SCATTERED SHOWERS AND THUNDERSTORMS STILL EXIST IN THE AREA...THOUGH
THE THREAT FOR SEVERE THUNDERSTORMS HAS DIMINISHED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR NORTHERN NEW YORK.
LAT...LON 4497 7492 4497 7489 4499 7488 4499 7479
4495 7472 4494 7466 4482 7465 4452 7488
4460 7510 4462 7510
$$
LAHIFFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 1:36 PM EDT, 7 minutes earlier.
Area forecast discussion, May 10, 1:36 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 136 PM EDT THU MAY 10 2007 .SYNOPSIS... SHORT WAVE TROF IN THE EASTERN GREAT LAKES WILL MOVE EAST ACROSS OUR AREA TONIGHT AND FRIDAY. THEREAFTER AN UPPER LEVEL TROUGH BECOMES ESTABLISHED OVER THE NORTHEAST THIS WEEKEND...AND MOVES OFFSHORE EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... SEVERE TSTM WATCH 264 IN EFFECT UNTIL 8 PM THIS EVENING. SATL IMAGERY LOCS H/5 VORT JUST N OF LK ONT WITH N/S CNVTV BANDS ACRS NY STATE ROTATING INTO VORT CNTR. CURRENT RADAR HAS ONE BATCH TSTMS MOVG ACRS NRN NY WITH SECOND BATCH ACRS RUT/WINDSOR COUNTIES OF VT S. SHORT WAVE CNTRED JUST N OF LK ONT MOVS ACROSS NORTHERN NY THIS AFTN AND ACROSS VERMONT LATER TNGT. SHOWERS AND TSMS ALG AND ADVANCE OF ASOCD SFC SYS AND CDFNT WL MOVE ACROSS NRN NY DURG LATE THIS AFTN AND ACRS VT TNGT. BEST TSTM POTENTIAL WL BE THE AFTN THRU FIRST PART OF TNGT...WITH COMBINATION OF DYNAMICS AND HEATING...WITH CHC SHWRS THEREAFTER. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/... NXT CDFNT MOVS SE FM WRN GRTLKS RGN AND WL CONT CHC TSTMS FOR FRI AFTN. WL NEED TO MONITOR AND TSTM DVLPMT ALG THIS CDFNT FRI AFTN FOR GUSTY WNDS. FRIDAY NIGHT...LRG HI CNTRL CANADA BUILDS SE...REACHING THE WRN GRTLKS SATURDAY...AND INTO THE ERN GRTLKS LATE SUNDAY. DRY COOL WEATHER WL BE ASOCD WITH THIS SFC HI SYS. WENT A LITTLE COOLER THAN MAV DAYTIME SAT OTRW WENT CLOSE TO MAV TEMP GUID THRU PD. && .LONG TERM /SUNDAY THROUGH THURSDAY/... MEAN HIGH PRESSURE TO CONTROL SENSIBLE WX THROUGH FIRST HALF OF MONDAY WITH FAIR/DRY AND SEASONABLY COOL CONDS EXPECTED. AFTERWARD ...APPROACHING UPPER TROUGH AND ASSOC FRONTAL BNDRY TO AFFECT FA LATER MONDAY NIGHT INTO WEDNESDAY WITH INCREASING CHCS OF RAFL ALONG WITH CONTINUED SEASONAL TO SLIGHTLY BELOW NORMAL TEMPS. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... FOR THE FIRST 24 HOURS...MAINLY VFR CONDS EXPECTED ACROSS THE AREA OVER THE NEXT 24 HOURS. BRIEF MVFR/IFR CONDS POSSBL THROUGH 02Z IN SCT CONVECTION/CB ALONG WITH LOCALIZED GUSTY SFC WINDS. THROUGH THE EARLY MORNING HOURS SCT TO OCCASIONALLY BKN MVFR CIGS ALONG WITH PATCHY BR ACROSS MTN SITES. GENERALLY LIGHT WINDS EXPECTED ALL AREAS OVERNIGHT. FOR 18Z FRIDAY THROUGH TUESDAY...FAIR/DRY CONDS EXPECTED SAT THROUGH MONDAY AFTERNOON AS HIGH PRESSURE CONTROLS REGIONAL WX. AFTERWARD...A RETURN TO HIGHER CHCS OF PCPN AND POSSBL LWR CIGS/VSBYS AS SHORTWAVE TROUGH AND ASSOC FRONTAL BNDRY PUSH INTO REGION DURING TUE-THU TIME FRAME. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...SFH NEAR TERM...SFH SHORT TERM...SFH LONG TERM...JMG AVIATION...JMG
Hazardous weather outlook, May 10, 12:49 PM EDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 1249 PM EDT THU MAY 10 2007 NYZ026>031-034-035-087-VTZ001-002-005-006-008-009-011-016>019-111700- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-WESTERN CHITTENDEN-LAMOILLE-WASHINGTON- WESTERN ADDISON-WESTERN RUTLAND-EASTERN FRANKLIN-EASTERN CHITTENDEN- EASTERN ADDISON-EASTERN RUTLAND- 1249 PM EDT THU MAY 10 2007 ...SEVERE THUNDERSTORM WATCH 264 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH THUNDERSTORMS MAY BE ACCOMPANIED BY STRONG WINDS...HAIL AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON TO REPORT ANY DANGEROUS THUNDERSTORMS. VTZ003-004-007-010-012-111700- ORLEANS-ESSEX-CALEDONIA-ORANGE-WINDSOR- 1249 PM EDT THU MAY 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VERMONT...NORTHEAST VERMONT AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS THIS AFTERNOON MAY BE ACCOMPANIED BY GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON. SFH
In the hours before
Special weather statement, May 10, 9:50 AM EDT, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 950 AM EDT THU MAY 10 2007 NYZ026>031-034-035-087-VTZ001>012-016>019-101900- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE- CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH... STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA... LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM... GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT... ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY... MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH... RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS... RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD... KILLINGTON 950 AM EDT THU MAY 10 2007 ...STRONG TO SEVERE THUNDERSTORMS POSSIBLE ACROSS THE NORTH COUNTRY TODAY... UPPER LEVEL LOW PRESSURE AND AN ASSOCIATED WEAK SURFACE FRONT ACROSS THE EASTERN GREAT LAKES THIS MORNING...WILL MOVE EAST AND AFFECT MUCH OF NORTHERN NEW YORK AND WESTERN NEW ENGLAND WITH SCATTERED SHOWER AND THUNDERSTORM ACTIVITY THIS AFTERNOON. THE COMBINATION OF INCREASING LOW LEVEL MOISTURE AND WARM AFTERNOON TEMPERATURES AHEAD OF THIS SYSTEM...WILL ALLOW THE ATMOSPHERE TO BECOME QUITE UNSTABLE THIS AFTERNOON. AS A RESULT...A FEW OF THE STORMS HAVE THE POTENTIAL TO BECOME SEVERE THIS AFTERNOON INTO EARLY THIS EVENING...WITH STRONG DAMAGING WINDS AND LARGE HAIL. WHILE SHOWERS ARE LIKELY TO CONTINUE INTO THE OVERNIGHT HOURS...THE LOSS OF DAYTIME HEATING AND COOLER TEMPERATURES WILL END THE SEVERE THREAT LATER THIS EVENING. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. JMG
Local storm report, May 10, 1:34 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
134 PM EDT THU MAY 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL COLTON 44.55N 74.94W
05/10/2007 E0.75 INCH ST. LAWRENCE NY POST OFFICE
&&
BANACOSThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 12:45 PM EDT | Severe Thunderstorm Warning | BTV | St. Lawrence | 60 min |
Nearby
Severe Thunderstorm Warnings in New York, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.